Skip to main content
Log in

On the non-uniform hyperbolicity of the Kontsevich–Zorich cocycle for quadratic differentials

  • Original Paper
  • Published:
Geometriae Dedicata Aims and scope Submit manuscript

Abstract

We prove the non-uniform hyperbolicity of the Kontsevich–Zorich cocycle for a measure supported on abelian differentials which come from non-orientable quadratic differentials through a standard orienting, double cover construction. The proof uses Forni’s criterion (J. Mod. Dyn. 5(2):355–395, 2011) for non-uniform hyperbolicity of the cocycle for \({SL(2, \mathbb{R})}\)-invariant measures. We apply these results to the study of deviations in homology of typical leaves of the vertical and horizontal (non-orientable) foliations and deviations of ergodic averages.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Avila, A., Resende, J.M.: Exponential mixing for the Teichmuller flow in the space of quadratic differentials, comment. Math. Helv. (to appear)

  2. Avila A., Viana M.: Simplicity of Lyapunov spectra: proof of the Zorich-Kontsevich conjecture. Acta Math. 198(1), 1–56 (2007) [MRMR2316268 (2008m:37010)]

    Article  MathSciNet  MATH  Google Scholar 

  3. Bainbridge M.: Euler characteristics of Teichmüller curves in genus two. Geom. Topol. 11, 1887–2073 (2007) [MR2350471 (2009c:32025)]

    Article  MathSciNet  MATH  Google Scholar 

  4. Boissy C., Lanneau E.: Dynamics and geometry of the Rauzy–Veech induction for quadratic differentials. Ergodic Theory Dyn. Syst. 29(3), 767–816 (2009) [MRMR2505317 (2010g:37050)]

    Article  MathSciNet  MATH  Google Scholar 

  5. Bufetov, A.I.: Limit theorems for translation flows, ArXiv e-prints (2008)

  6. Delecroix, V., Hubert, P., Lelièvre, S.: Diffusion for the periodic wind-tree model, ArXiv e-prints (2011)

  7. Eckmann J.P., Ruelle D.: Ergodic theory of chaos and strange attractors. Rev. Modern Phys. 57(3, part 1), 617–656 (1985) [MR800052 (87d:58083a)]

    Article  MathSciNet  Google Scholar 

  8. Fickenscher, J.: Self-inverses in rauzy classes, ArXiv e-prints (2011)

  9. Forni G., Matheus C., Zorich A.: Square-tiled cyclic covers. J. Mod. Dyn. 5(2), 285–318 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  10. Forni G.: Deviation of ergodic averages for area-preserving flows on surfaces of higher genus. Ann. Math. (2) 155(1), 1–103 (2002) [MR MR1888794 (2003g:37009)]

    Article  MathSciNet  MATH  Google Scholar 

  11. Forni, G.: Sobolev regularity of solutions of the cohomological equation, ArXiv e-prints (2007)

  12. Forni G.: A geometric criterion for the nonuniform hyperbolicity of the Kontsevich-Zorich cocycle. J. Mod. Dyn. 5(2), 355–395 (2011) [with an appendix by Carlos Matheus. MR2820565]

    Article  MathSciNet  MATH  Google Scholar 

  13. Katok, A., Hasselblatt, B.: Introduction to the modern theory of dynamical systems, Encyclopedia of mathematics and its applications, vol. 54, Cambridge University Press, Cambridge (1995) (with a supplementary chapter by Katok and Leonardo Mendoza) [MRMR1326374 (96c:58055)]

  14. Kontsevich M.: Lyapunov exponents and Hodge theory, the mathematical beauty of physics (Saclay, 1996). Adv. Ser. Math. Phys. 24, 318–332 (1997) [MRMR1490861 (99b:58147)]

    MathSciNet  Google Scholar 

  15. Kontsevich M., Zorich A.: Connected components of the moduli spaces of Abelian differentials with prescribed singularities. Invent. Math. 153(3), 631–678 (2003) [MRMR2000471 (2005b:32030)]

    Article  MathSciNet  MATH  Google Scholar 

  16. Lanneau, E.: Parity of the Spin structure defined by a quadratic differential. Geom. Topol. 8, 511–538 (2004) (electronic) [MRMR2057772 (2005h:53149)]

  17. Lanneau E.: Connected components of the strata of the moduli spaces of quadratic differentials. Ann. Sci. Éc. Norm. Supér. (4) 41(1), 1–56 (2008) [MRMR2423309 (2009e:30094)]

    MathSciNet  MATH  Google Scholar 

  18. Masur H.: Interval exchange transformations and measured foliations. Ann. Math. (2) 115(1), 169–200 (1982) [MRMR644018 (83e:28012)]

    Article  MathSciNet  MATH  Google Scholar 

  19. Masur H., Smillie J.: Quadratic differentials with prescribed singularities and pseudo-Anosov diffeomorphisms, comment. Math. Helv. 68(2), 289–307 (1993) [MRMR1214233 (94d:32028)]

    Article  MathSciNet  MATH  Google Scholar 

  20. Schwartzman S.: Asymptotic cycles. Ann. Math. (2) 66, 270–284 (1957) [MRMR0088720 (19,568i)]

    Article  MathSciNet  MATH  Google Scholar 

  21. Veech W.A.: The Teichmüller geodesic flow. Ann. Math. (2) 124(3), 441–530 (1986) [MR866707 (88g:58153)]

    Article  MathSciNet  MATH  Google Scholar 

  22. Zorich A.: How do the leaves of a closed 1-form wind around a surface? Pseudoperiodic topology. Am. Math. Soc. Trans. Ser. 2 197, 135–178 (1999) [MRMR1733872 (2001c:57019)]

    MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Rodrigo Treviño.

Additional information

Supported by the Brin and Flagship Fellowships at the University of Maryland.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Treviño, R. On the non-uniform hyperbolicity of the Kontsevich–Zorich cocycle for quadratic differentials. Geom Dedicata 163, 311–338 (2013). https://doi.org/10.1007/s10711-012-9751-z

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10711-012-9751-z

Keywords

Mathematics Subject Classification

Navigation